I am 45 and have been told by blood tests I am post-menopausal, I haven't had a period since July of 08. I have experienced all the classic symptoms of hot flashes, weight around the middle, (which is under control now with a trainer at the gym), vaginal dryness and bladder infections etc...but after this last bladder infection which went on for a long time, the doctor put me on Cipro. I finished it about a month ago, it was during this time that I started getting a weird pain in my lower right side, so I went in to have a vaginal sonigram. (I have a history of ovarian cysts) They did not find anything wrong. the pain in my side has been off and on, right now it is on. I can't figure out what it is, but I also have been getting really bad gas. I don't always have the gas when my side hurts. (my doctor says it could be a pulled muscle, sometimes I think it is, but lately I am not so sure) He has ordered an abdominal CT scan,,what will this tell us? But now, I have added a new problem into the equation, I now have been having a period since Monday and my right lower side is hurting more than ever.I haven't had a period since last July... Is this a normal symptom of menopause? Also, I can't have sex because it hurts too much..feels like my vagina is ripping..I feel like aliens have taken over my body.. Please help me if you have any insight, Thanks
Hi, I am new, but I have a similar problem.
I am 47 and went through menopaus beginning at age 25! Premature Ovarian Failure (POF). Clearly I am considered post-menopausal.
When you go through menopaus you lose the vaginal moisture and yes, it feels as though your insides are being torn during sex. Unless I am mistaken, I believe your only option (unless you want to go on HRT) are gels, etc.
I have used them all, however, and they just don't cut it for me. I am looking into bioidenticals for my HRT. I have all your problems (minus the cycle) and then add extreme anger over seemingly trivial things! My poor kids! Hoping bioidentical therapy will fix my anger and moisture problems. Maybe they can help you too!
Good luck. Sorry all I could do was give you someone to commiserate with, but at least you know you are not alone.
I tried the compounded hormone cream for several days and had to quit. It just wasn't working for me and I had some negative side effects. As you get older, your digestive system can't handle some of the foods it used to so you get gas and have other discomforts. As far as the dryness goes, I've used KY for years and it's great! (Also had to adapt my diet to my system)
Sleep well - there's people out there willing to die tonight so that you can wake up safely tomorrow.
Hi Sandi, how did the CT scan turn out? I'm assuming your uterus was checked with the vaginal sonigram so it doesn't sound like there was anything abnormal there.... has anyone said anything about the bleeding?
Hi Sandie and ladies! Thought I would chime in. I am 44 and am going through all the things you are. I still have a period but it only lasts for 3 days instead of 5. But I feel like I am living in a different body. I am so angry about this. I know it is the change. But I miss feeling good. Everything is breaking down and going wrong. I have developed all of the following things since turning 40, IBS, Acid reflux, heart palpatations, mood swings, Hypothryroidism, night sweats, panic and anxiety worse than I ever had it before, some depression, tiredness in the afternoon, and now I have just gotten a nasty yeast infection. I haven't had one is years!! I had pelvic pain, (I am waiting for other tests to come back on that) and discharge and itching. The yeast test came back positive. I have heard this are common with hormone change in perimenopause. Gee! Count me out! This is ridiculous!!! I do have more gas and bloating. I have to watch everything I eat. Or it effects me terriable.
I started working out this week, swimming, yoga etc...and I feel I have pulled every muscle in my body. Oh to be 20 again. I just feel so old and that the rest of my life will be miserable. I want to lay in my bed and cry.....
Please tell us how you are doing Sandie, I hope things came out ok at the doctor. You aren't alone.
Cipro is known to cause tendon/muscle problems as a side effect but you might want to investigate the med for other side effects keeping in mind that side effects can "linger" days/weeks/months after disco'ing the drug.
That said, in some cases Cipro causes "symptoms" to develop or to change in some people. Tests show nothing...doctors are clueless...but the problems are real. Sometimes this is because there is an unidentified infection going on in the body and the Cipro kills off some of that infection... when that happens, the dead bugs give off a gas, and if there is too much gas, the liver and kidneys can't get rid of it fast enough because they're overloaded. This is called the Herx-Heimer Reaction. When the body is overloaded with these toxins/gasses, it causes other "symptoms" to come and to go.
You might be interested in knowing that this bacteria can cause problems with a woman's urinary tract (yeast and bladder infections) and a woman's reproductive system (problems with menses, infertility, etc.). Some women, when treated with antibiotics, regain their monthly cylce despite being period free for a considerable amount of time.
I don't know what your situation is, but I thought I'd mention a possible explanation for what you may be experiencing. I would also point out that we don't have good tests for this bacteria as there are over 300?? strains.